Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 217, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 5, 2000, 4:52 PM CDT for Lawrence County, Arkansas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 5, 2000, 4:52 PM CDT (21:52 UTC)
- Expired
- Oct 5, 2000, 5:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lawrence County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 4:59 PM CDT | Thunderstorm Wind | Minturn, AR | One vacant house trailer was destroyed. A second trailer was blown over. Some grain bins were damaged. Some trees and power lines were blown over. One tree fell on a house. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 052153 SVRMEM ARC075-052215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 452 PM CDT THU OCT 5 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN EASTERN ARKANSAS * UNTIL 515 PM CDT * AT 447 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF POWHATAN...MOVING EAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 515 PM CDT INCLUDE... POWHATAN... BLACK ROCK...PORTIA... MINTURN... SEDGWICK...WALNUT RIDGE... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AW\AY FROM WINDOWS. LAT...LON 3611 9117 3592 9118 3586 9081 3608 9077
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 2:45 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 5, 2:45 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CDT THU OCT 5 2000 CURRENT ANALYSIS INDICATES A COLD FRONT EXTENDING ACROSS SE MO INTO NW AR. EXPECT FRONT TO MOVE THROUGH THE FCST AREA BETWEEN 03Z AND 12Z TONIGHT. COLD AIR ADVECTION WILL CONTINUE THROUGH SUNDAY AHEAD OF THE STRONG SURFACE HIGH. THE HIGH WILL BE IN VICINITY OF THE FCST AREA FROM SUNDAY EVENING THROUGH END OF THE EXTENDED FCST PERIOD. MODELS HAVE BEEN FAIRLY CONSTANT AND AGREEABLE WITH THIS SCENARIO. THE MAIN FORECAST ISSUES ARE POPS AND CLOUDS TONIGHT AND FRIDAY...AND A FREEZE POTENTIAL SUNDAY...MONDAY AND TUESDAY MORNINGS. SOME LOW LEVEL CONVERGENCE WILL BE PRESENT ALONG THE COLD FRONT TONIGHT. SOME FRONTOGENETICAL FORCING WILL SLOWLY FADE AWAY ON FRIDAY. THERE IS ENOUGH DYNAMICS AND WEAK INSTABILITY TO SUPPORT LOW TSRA POPS TONIGHT AND ENOUGH LOW LEVEL MOISTURE TO SUPPORT CLOUDS AND A FEW SHOWERS FRIDAY. ENOUGH DRYING SHOULD TAKE PLACE FRIDAY NIGHT TO DECREASE THE CLOUDS. THE COLD AIRMASS SHOULD BE WELL ESTABLISHED OVER THE FCST AREA BY SUNDAY. A FREEZE POTENTIAL EXIST SUNDAY...MONDAY AND TUESDAY MORNINGS ALTHOUGH THE TARGET MORNING FOR A WIDESPREAD FREEZE IS CONFINED TO MAINLY MONDAY MORNING. WINDS SHOULD BE STRONG ENOUGH SATURDAY NIGHT TO LIMIT AREAS WITH BELOW FREEZING TEMPERATURES. SUNDAY NIGHT AND MONDAY NIGHT SHOULD HAVE CALM WINDS...BUT THE AIRMASS WILL BE SLIGHTLY MODIFIED BY MONDAY NIGHT. WILL CONTINUE TO MONITOR THE SITUATION. TEMP GUIDANCE GENERALLY ON TRACK...BUT MAY BE TOO WARM SATRDAY. PRECIP GUIDANCE A LITTLE HIGH ON POPS TONIGHT. .MEG...NONE. 012 N
In the hours before
Special weather statement, Oct 5, 3:55 PM CDT, 57 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-060900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 355 PM CDT THU OCT 5 2000 ...MUCH COLDER WEATHER IN STORE FOR MID-SOUTH... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. HOWEVER...THE MOST SIGNIFICANT FEATURE WITH THIS COLD FRONT WILL OCCUR AFTER THE FRONT HAS MOVED THROUGH THE REGION. GUSTY NORTH WINDS WILL BEGIN TO USHER MUCH COLDER AIR INTO THE REGION BEGINNING LATE TONIGHT AND CONTINUING THROUGHOUT THE WEEKEND. TEMPERATURES WILL FALL DURING THE DAY ON FRIDAY. AFTERNOON TEMPERATURES WILL ONLY BE IN THE 50S FROM THIS WEEKEND INTO EARLY NEXT WEEK. A POTENTIAL FOR SUB-FREEZING OVERNIGHT LOWS EXISTS OVER PARTS OF THE MID-SOUTH SATURDAY NIGHT...SUNDAY NIGHT AND MONDAY NIGHT. HOWEVER...SUNDAY NIGHT AND MONDAY MORNING APPEARS TO BE THE COLDEST NIGHT AND BEST CHANCE FOR A WIDESPREAD FREEZE. THIS AND MANY LOCATIONS COULD SEE THE EARLIEST FREEZE ON RECORD. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR THIS WEEKEND OR ARE CONCERNED ABOUT CROPS OR OTHER VEGETATION...START PREPARING FOR THE POTENTIAL OF NEAR FREEZING TEMPERATURES OVER THE WEEKEND. STAY TUNED TO TELEVISION...CABLE...NOAA WEATHER RADIO OR COMMERCIAL RADIO FOR LATER INFORMATION REGARDING THIS WEATHER SITUATION. 012 N
Special weather statement, Oct 5, 4:10 PM CDT, 42 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-060900- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE MEMPHIS TN 410 PM CDT THU OCT 5 2000 ...MUCH COLDER WEATHER IN STORE FOR THE MID-SOUTH... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. HOWEVER...THE MOST SIGNIFICANT FEATURE WITH THIS COLD FRONT WILL OCCUR AFTER THE FRONT HAS MOVED THROUGH THE REGION. GUSTY NORTH WINDS WILL BEGIN TO USHER MUCH COLDER AIR INTO THE REGION BEGINNING LATE TONIGHT AND CONTINUING THROUGHOUT THE WEEKEND. TEMPERATURES WILL FALL DURING THE DAY ON FRIDAY. AFTERNOON TEMPERATURES WILL ONLY BE IN THE 50S FROM THIS WEEKEND INTO EARLY NEXT WEEK. A POTENTIAL FOR SUB-FREEZING OVERNIGHT LOWS EXISTS OVER PARTS OF THE MID-SOUTH SATURDAY NIGHT...SUNDAY NIGHT AND MONDAY NIGHT. HOWEVER...SUNDAY NIGHT AND MONDAY MORNING APPEARS TO BE THE COLDEST NIGHT AND THE BEST CHANCE FOR A WIDESPREAD FREEZE. THIS AND MANY LOCATIONS COULD SEE THE EARLIEST FREEZE ON RECORD. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR THIS WEEKEND OR ARE CONCERNED ABOUT CROPS OR OTHER VEGETATION...START PREPARING FOR THE POTENTIAL OF NEAR FREEZING TEMPERATURES. STAY TUNED TO TELEVISION... CABLE...NOAA WEATHER RADIO OR COMMERCIAL RADIO FOR LATER INFORMATION REGARDING THIS WEATHER SITUATION. 012 N
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 4:04 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.